Diskretnaya Matematika
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Archive
Impact factor
Subscription

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Diskr. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Diskr. Mat., 2005, Volume 17, Issue 4, Pages 72–80 (Mi dm130)  

Generation of uniform distribution robust to nonequiprobability of the initial digits

F. M. Malyshev


Abstract: We consider procedures of generation of a random residue modulo $q$, where $q$ is some positive integer. We start from a sequence of independent equiprobable residues modulo $p$, where $p$ is some positive integer; the problem consists of minimisation of the average number of needed digits. Furthermore, the equiprobability of the output digit must be retained even in the case where the input of the procedure is fed by nonequiprobable independent identically distributed digits. Our attraction is toward more simple and less labour-consuming procedures. Our main results concern the cases $q=n!$ and $q=\binom nr$.

DOI: https://doi.org/10.4213/dm130

Full text: PDF file (974 kB)
References: PDF file   HTML file

English version:
Discrete Mathematics and Applications, 2005, 15:6, 581–589

Bibliographic databases:

UDC: 519.2
Received: 14.10.2003
Revised: 15.01.2005

Citation: F. M. Malyshev, “Generation of uniform distribution robust to nonequiprobability of the initial digits”, Diskr. Mat., 17:4 (2005), 72–80; Discrete Math. Appl., 15:6 (2005), 581–589

Citation in format AMSBIB
\Bibitem{Mal05}
\by F.~M.~Malyshev
\paper Generation of uniform distribution robust to nonequiprobability of the initial digits
\jour Diskr. Mat.
\yr 2005
\vol 17
\issue 4
\pages 72--80
\mathnet{http://mi.mathnet.ru/dm130}
\crossref{https://doi.org/10.4213/dm130}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2240542}
\zmath{https://zbmath.org/?q=an:05062021}
\elib{https://elibrary.ru/item.asp?id=9154203}
\transl
\jour Discrete Math. Appl.
\yr 2005
\vol 15
\issue 6
\pages 581--589
\crossref{https://doi.org/10.1515/156939205774939362}


Linking options:
  • http://mi.mathnet.ru/eng/dm130
  • https://doi.org/10.4213/dm130
  • http://mi.mathnet.ru/eng/dm/v17/i4/p72

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Дискретная математика
    Number of views:
    This page:494
    Full text:152
    References:53
    First page:2

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2021